Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 6, 2018, 5:29 PM EDT for Lucas County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 5:29 PM EDT (21:29 UTC)
- Expired
- Aug 6, 2018, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
County Lucas County, OH
The radar
The Detroit radar (KDTX), 127 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377
WWUS81 KCLE 062129
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
529 PM EDT MON AUG 6 2018
OHZ003-062215-
Lucas-
529 PM EDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LUCAS COUNTY...
At 529 PM EDT, a strong thunderstorm was located over Swanton, moving
east at 25 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Swanton, Oregon, Waterville, Northwood, Whitehouse, Holland, Maumee,
Ottawa Hills and Neapolis.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4161 8388 4168 8383 4166 8339 4161 8347
4162 8357 4157 8362 4155 8368 4153 8371
4149 8371 4146 8375 4148 8389
TIME...MOT...LOC 2129Z 286DEG 20KT 4158 8384
$$
ClarkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:25 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 6, 3:25 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 325 PM EDT Mon Aug 6 2018 .SYNOPSIS... High pressure over the mid Atlantic states will weaken and allow a cold front will move east into the region late tonight. The front will stall across in the area Tuesday. Low pressure will move east across Ohio along the boundary Wednesday. Weak high pressure will build in for Thursday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Radar shows isolated convection now along the lake breeze east of KCLE and nothing much more across northern OH or nwrn PA. To our west however convection across southern lower MI is moving east. The HRRR looks to be having trouble with this so confidence in its evolution is low. Movement is primarily east however if the line develops further south it would time into or at least near KTOL by around 5pm. A severe thunderstorm watch is just to our west. Capes feeding into the line of storms are between 2K and 4K J/kg would would expect storms to be energetic as they move in. The HRRR may have a better handle on subsequent convection which it develops to our west/northwest and moves in after 00Z affecting most if not all locations through the night. Will have likely pops most places with cat pops northwest. Tuesday would expect showers and thunderstorms to redevelop as a cold front drifts in from the northwest, eventually stalling across the area or just to our southeast. Models bring a short wave east across the region Tuesday night. With moisture remaining in place will have chance pops for the evening increasing to likely overnight with the best energy. Highs Tuesday low to mid 80s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A somewhat active latter half of the week begins Wednesday with a cold front draped across the area in the morning, moving east out of the area by the afternoon. Opted for minor changes to pops during the day, pushing the likely pops a bit further east , but have retained mid/high chance pops for most of the area with some reinforcing mid level energy pushing across the area Wednesday. Surface high pressure will regain control across the region Wednesday night into Thursday, and have opted for a dry forecast Wednesday night through Thursday morning, although a piece of mid level energy tracking southeast through the southern Great Lakes may bring a stray shower Thursday morning into the afternoon. A stronger cold front will push south through the Great Lakes Thursday settling close to the region Thursday night and moving into the area on Friday. Pops increase from Thursday afternoon through Friday from north to south across the area, with the highest pops on Friday in the mid/high chance range. Kept temps close to previous forecast, leaning towards consensus MOS vs. raw guidance. The warmest day on Thursday could see highs in the mid 80s across the area. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Model trends are similar but still some doubt as to the timing of systems in the Long Term Forecast. Both models have low pressure system centered over Lake Erie by daybreak Saturday. After that models diverge. GFS pushes low SE of forecast area Saturday night, then it lifts north over the area again by daybreak Monday. ECMWF on the other hand moves the low east of the forecast area Saturday night then moves next system over the area late Sunday into Monday. Best chance for convection sometime Friday night into Saturday. Timing still in doubt so went scattered -tsra both periods. Kept Saturday night into Sunday dry then low chance pops from Sunday night into Monday. Temps should remain near normal. && .AVIATION /18Z Monday THROUGH Saturday/... High pressure is weakening across northern OH and nwrn PA this afternoon. Radar shows isolated to scattered diurnal showers and thunderstorms across mainly the eastern half of the area. Radar also has thunderstorms across southern lower MI. Have timed these into the KTOL area by 20Z. This evening expecting the eastern activity to decrease/dissipate. Further west the HRRR shows a line of convection moving in from the west after 03z moving east to near a KERI-KCLE line between 06Z-08Z with lighter rain filling in behind. Will have VFR conditions for the early evening with conditions dropping to MVFR overnight as showers and thunderstorms move ese across the area. Should be slow to improve Tuesday. OUTLOOK...Non-VFR possible with patchy morning BR. Non-VFR likely in thunderstorms Tuesday afternoon through Wednesday. && .MARINE... Quiet conditions expected on the lake through the rest of the week as high pressure remains centered south of the lake as a cold front slowly approaches from the northwest. The front will move across the lake Tuesday night into Wednesday, with southwest winds becoming northwest behind the front. Winds will quickly return to west/southwest flow by Thursday as high pressure builds back across the lake. Another stronger cold front will push south across the lake on Friday with winds becoming northerly. Winds through the period will generally be 10 kts or less. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...Greenawalt LONG TERM...DJB AVIATION...TK MARINE...Greenawalt
Hazardous weather outlook, Aug 6, 5:44 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 544 AM EDT Mon Aug 6 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-070945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 544 AM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 1:28 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
128 PM EDT MON AUG 6 2018
OHZ011-012-061800-
Lake-Cuyahoga-
128 PM EDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES...
At 128 PM EDT, a strong thunderstorm was located near Cleveland
Heights, or near Cleveland, moving east at 15 mph.
Winds in excess of 45 mph are possible with this storm.
Locations impacted include...
Cleveland, Willowick, Euclid, Cleveland Heights, Solon, Willoughby,
Eastlake, Warrensville Heights, Highland Hills, Garfield Heights,
Shaker Heights, Maple Heights, South Euclid, Mayfield Heights, East
Cleveland, Lyndhurst, University Heights, Bedford, Wickliffe and
Beachwood.
LAT...LON 4162 8140 4139 8139 4139 8165 4150 8170
4164 8147
TIME...MOT...LOC 1728Z 252DEG 13KT 4146 8160
GreenawaltSpecial weather statement, Aug 6, 5:04 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Cleveland OH
504 PM EDT MON AUG 6 2018
OHZ011>014-023-062145-
Geauga-Lake-Trumbull-Cuyahoga-Ashtabula Inland-
504 PM EDT MON AUG 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
TRUMBULL...GEAUGA...EAST CENTRAL CUYAHOGA...EAST CENTRAL LAKE AND
SOUTHWESTERN ASHTABULA COUNTIES...
At 504 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Madison to near Burton
to near Solon. Movement was east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Chardon, Solon, Warrensville Heights, South Russell, Middlefield,
Orwell, Burton, Highland Hills, Chesterland, Maple Heights, Bedford,
Beachwood, Bedford Heights, Pepper Pike, Chagrin Falls, Huntsburg,
Orange, Moreland Hills, Claridon and Walton Hills.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4180 8065 4148 8080 4134 8119 4136 8159
4143 8157 4154 8127 4171 8120
TIME...MOT...LOC 2104Z 269DEG 17KT 4167 8107 4152 8113 4140 8139
ClarkLocal storm report, Aug 6, 5:16 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 1 ENE RICHMOND HEIGHTS 41.57N 81.48W
08/06/2018 M58 MPH CUYAHOGA OH PUBLIC
&&Special weather statement, Aug 6, 5:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
529 PM EDT MON AUG 6 2018
OHZ003-062215-
Lucas-
529 PM EDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LUCAS COUNTY...
At 529 PM EDT, a strong thunderstorm was located over Swanton, moving
east at 25 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Swanton, Oregon, Waterville, Northwood, Whitehouse, Holland, Maumee,
Ottawa Hills and Neapolis.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4161 8388 4168 8383 4166 8339 4161 8347
4162 8357 4157 8362 4155 8368 4153 8371
4149 8371 4146 8375 4148 8389
TIME...MOT...LOC 2129Z 286DEG 20KT 4158 8384
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:28 PM EDT | Special Weather Statement | CLE | Cuyahoga | 32 min |
| Aug 6, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 31 min |
| Aug 6, 5:04 PM EDT | Special Weather Statement | CLE | Geauga | 41 min |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.